Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 2, 2006, 5:32 AM CST for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2006, 5:32 AM CST (11:32 UTC)
- Expired
- Feb 2, 2006, 6:15 AM CST
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 2:10 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 021136 SVRMOB ALC003-021215- /O.NEW.KMOB.SV.W.0035.060202T1132Z-060202T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 532 AM CST THU FEB 2 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 615 AM CST * AT 527 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF DOWNTOWN MOBILE TO 3 MILES WEST OF DAUPHIN ISLAND... MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DOUGLASVILLE AND BAY MINETTE BY 540 AM CST STEELWOOD BY 545 AM CST WEEKS BAY AND TURKEY BRANCH BY 550 AM CST ROSINTON AND ROBERTSDALE BY 555 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3114 8788 3027 8793 3032 8756 3117 8772 $$
1 follow-up statement
000 WWUS54 KMOB 021218 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 618 AM CST THU FEB 2 2006 ALC003-021228- /O.EXP.KMOB.SV.W.0035.000000T0000Z-060202T1215Z/ BALDWIN AL- 618 AM CST THU FEB 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY EXPIRED AT 615 AM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST THURSDAY MORNING FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3114 8788 3027 8793 3032 8756 3117 8772 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 4:45 AM CST, 47 minutes earlier.
Area forecast discussion, Feb 2, 4:45 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 445 AM CST THU FEB 2 2006 .SHORT TERM...(TODAY AND TONIGHT)... LOW LEVEL FLOW IS FORECAST TO VEER AND STRENGTHEN ATOP FORECAST AREA THROUGH THE REMAINDER OF THE MORNING AS VIGOROUS HIGH LAYER DISTURBANCE ROLLS NORTHEAST THROUGH CENTRAL LOUISIANA. LATEST VELOCITY WIND PROFILES FROM NEW ORLEANS RADAR IS SHOWING THAT WINDS AT 5KFT OFF THE SURFACE HAVE INCREASED TO 50 TO 60 KNOTS. FRACTION OF THESE WINDS WERE MIXING DOWN IN BOWING LINE SEGMENTS...APPROACHING THE FORECAST AREA THIS MORNING WITH 05 DEGREE RADAR VELOCITY DATA SHOWING UPWARDS OF 30 TO 40 KNOTS. COUPLED WITH A STRONG EAST TO NORTHEAST STORM MOTION OF AROUND 40 KNOTS...STRONG WINDS OF 40 TO 50 MPH ARE NOT OUT OF THE QUESTION. SOME OF THESE STORMS COULD HAVE SEVERE WIND GUSTS AS WELL...IN EXCESS OF 60 MPH. VERY IMPRESSIVE REFLECTIVITY AND VELOCITY SIGNATURES JUST TO THE WEST WILL MAKE FOR A BUSY REMAINDER OF THE MORNING WITH THE POTENTIAL FOR WEATHER WARNINGS INCREASING WITH TIME. DUE TO THE INCREASING DIRECTIONAL/SPEED SHEAR IN THE BOUNDARY LAYER THIS MORNING...THE STORM PREDICTION CENTER HAS PLACED TORNADO WATCH 26 THROUGH 10 AM FOR THE SOUTHERN HALF OF THE FORECAST AREA. SEVERE WEATHER THREAT DIMINISHES AS WE HEAD THROUGH THE AFTERNOON. LOW PRESSURE KICKS OFF TO THE NORTHEAST INTO TENNESSEE AND PUSHES CONVECTIVE WEATHER INTO THE SOUTHEAST UNITED STATES. NOTHING OVERLY DRAMATIC TO DISCUSS WITH REGARD TO TEMPERATURES. /10 .LONG TERM...(FRIDAY THROUGH WEDNESDAY)... WILL SEE A REINFORCING SURGE OF COOLER AIR AS STRONG FRONTAL PASSAGE OCCURS FRIDAY EVENING. A LOWERING OF THE 1000-500 MB THICKNESSES BRINGS ABOUT A COOLING TREND THROUGH THE WEEKEND. EXPECT TO SEE YET ANOTHER FRONTAL PASSAGE ON MONDAY. IN THE WAKE OF THIS FRONT...WILL BE UNDER THE INFLUENCE OF SHALLOW COOL AIRMASS/LOW LEVEL RIDGE THROUGH MID WEEK. LATEST OFFICIAL FORECAST CALLS FOR TEMPERATURES TO BE AT OR SLIGHTLY BELOW CLIMATOLOGY...IN LINE WITH THE MEDIUM RANGE MOS NUMBERS. UPPER LEVEL PATTERN WILL GENERALLY HAVE FLOW FROM A WESTERLY DIRECTION...WHICH WOULD LEND TO A LENGTHY PERIOD OF A CLOUDY SKY CONDITION AND A SMALL CHANCE OF SHOWERS. /10 && .MARINE...AN AREA OF LOW PRESSURE OVER EAST TEXAS WILL MOVE EAST ACROSS THE CENTRAL GULF STATES LATER TODAY. SOUTHERLY WINDS AND SEAS WILL STEADILY BUILD AS THE LOW APPROACHES FROM THE WEST. NUMEROUS SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED. SOME STORMS COULD BECOME SEVERE AT TIMES. A TORNADO WATCH IS IN EFFECT FOR THE NEAR SHORE WATERS OUT TO 20 NM INCLUDING MOBILE BAY FOR THIS MORNING. IN THE WAKE OF THE LOW A LIGHT NORTHERLY WIND FLOW CAN BE EXPECTED BEGINNING LATE TONIGHT...CONTINUING THROUGH LATE FRIDAY MORNING... BECOMING SOUTHWEST DURING THE AFTERNOON. NORTHERLY WINDS AND SEAS WILL BUILD FRIDAY NIGHT THROUGH EARLY SUNDAY AS ANOTHER COLD FRONT SURGES THROUGH THE REGION. /32 && .FIRE WEATHER...LOWEST RH REMAINS WELL ABOVE CRITICAL THRESHOLDS FOR THE NEXT FEW DAYS. WET WEATHER TODAY MITIGATES FIRE DANGER. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 51 71 48 / 90 10 30 30 PENSACOLA 72 53 70 49 / 100 20 20 30 DESTIN 68 56 70 49 / 100 20 20 30 EVERGREEN 68 50 69 45 / 100 20 30 40 WAYNESBORO 69 49 67 44 / 100 10 40 40 CAMDEN 67 50 67 44 / 100 20 50 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE. &&
Hazardous weather outlook, Feb 1, 4:00 PM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 400 PM CST WED FEB 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 400 PM CST WED FEB 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT AND THURSDAY... A STRONG LOW PRESSURE SYSTEM TAKING SHAPE OVER TEXAS LATE TODAY WILL MOVE EAST ACROSS MISSISSIPPI AND ALABAMA THURSDAY. AS THIS LOW PRESSURE SYSTEM APPROACHES FROM THE WEST...A WARM FRONT WILL MOVE SLOWLY NORTHEAST ACROSS SOUTH MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE EARLY THURSDAY. THERE WILL BE ENOUGH WIND SHEAR AND INSTABILITY NEAR THE WARM FRONT TO SUGGEST THE POSSIBILITY OF ISOLATED SEVERE STORMS IN THE EARLY MORNING HOURS THURSDAY OVER SOUTHEAST MISSISSIPPI AND COASTAL ALABAMA...THEN AFTER SUNRISE AND THROUGH THE EARLY AFTERNOON HOURS OVER THE WESTERN FLORIDA PANHANDLE AND INTERIOR SOUTH ALABAMA. THE PRIMARY THREAT WITH THESE STORMS WOULD BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. ALL PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE SHOULD CHECK THEIR PREPAREDNESS FOR SEVERE WEATHER THIS EVENING. THEY SHOULD MAKE SURE THEIR NOAA ALL HAZARDS WEATHER RADIOS HAVE A GOOD BATTERY BACKUP...IN CASE SEVERE WEATHER WARNINGS BECOME NECESSARY DURING THE PRE-DAWN HOURS FOR THEIR AREA. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER PATTERN. WINDS AND SEAS WILL INCREASE INTO THE 25 TO 30 KNOT RANGE OVER THE COASTAL WATERS TONIGHT. SMALL CRAFT ADVISORIES REMAIN POSTED OVER THE GULF COASTAL WATERS THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... WINDS AND SEAS WILL BUILD AGAIN OVER THE MARINE AREA OVER THE WEEKEND AS A SECONDARY COLD FRONT MOVES ACROSS THE REGION. NO HAZARDOUS WEATHER IS FORECAST LATE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED AFTER MIDNIGHT AND EARLY THURSDAY MORNING OVER PORTIONS OF THE AREA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 5:02 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 28 min |
| Feb 2, 3:19 PM CST | Tornado Warning | MOB | Conecuh, Monroe | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.